Alert archive / Arkansas / River Flood Warnings in 2015
River Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 17, 2015, 3:12 PM CDT for Crawford County, Sebastian County, Arkansas. It took effect at May 17, 2015, 4:12 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 3:12 PM CDT (20:12 UTC)
- In effect from
- May 17, 2015, 4:12 PM CDT
- Expired
- May 18, 2015, 9:10 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
145 WGUS44 KTSA 172012 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 312 PM CDT SUN MAY 17 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-180412- /O.NEW.KTSA.FL.W.0019.150517T2112Z-150518T1410Z/ /VBUA4.1.ER.150517T2112Z.150518T0000Z.150518T0810Z.NO/ 312 PM CDT SUN MAY 17 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River at Van Buren * until Monday morning, or until the warning is cancelled. * At 3:00 PM Sunday, the stage was 21.74 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is expected to rise above flood stage late this afternoon and continue to rise to near 22.6 feet by this evening. The river is expected to fall below flood stage early Monday morning. * Impact...At 23.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
2 follow-up statements
609 WGUS84 KTSA 180216 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT SUN MAY 17 2015 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-181016- /O.EXT.KTSA.FL.W.0019.000000T0000Z-150518T1400Z/ /VBUA4.1.ER.150517T2235Z.150518T0600Z.150518T0800Z.NO/ 916 PM CDT SUN MAY 17 2015 The Flood Warning continues for The Arkansas River at Van Buren. * until Monday morning, or until the warning is cancelled. * At 9:00 PM Sunday, the stage was 22.09 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren will continue rising to near 22.2 feet Monday before dawn. The river is expected to fall below flood stage early Monday morning. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
688 WGUS84 KTSA 180813 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 313 AM CDT MON MAY 18 2015 ...The Flood Warning is cancelled for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-180843- /O.CAN.KTSA.FL.W.0019.000000T0000Z-150518T1400Z/ /VBUA4.1.ER.150517T2235Z.150518T0130Z.150518T0407Z.NO/ 313 AM CDT MON MAY 18 2015 The Flood Warning is cancelled for The Arkansas River at Van Buren. * At 3:00 AM Monday, the stage was 21.35 feet. * Flood stage is 22.0 feet. * The river fell below flood stage yesterday late evening. * Forecast...The Arkansas River at Van Buren will continue falling and remain below flood stage. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 17, 12:19 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 17, 12:19 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1219 PM CDT SUN MAY 17 2015 .DISCUSSION... THE 18Z TAF DISCUSSION IS INCLUDED BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR CONDITIONS AT SOME SITES SHOULD GRADUALLY BECOME VFR BY EARLY AFTERNOON. LATEST HI RES DATA SUGGESTS SOME ISOLD OR WDLY SCT SHOWERS OR STORMS COULD BE NEAR THE AR TAF SITES THIS AFTERNOON. CONFIDENCE IS NOT HIGH ENUF TO MAKE PREVAILING OR TEMPO...THUS WILL STICK WITH CONSERVATIVE VCTS MENTION. SOME LIGHT FOG IS POSSIBLE AT THE TYPICAL VALLEY LOCATIONS BY MORNING AS WELL. LACY && .PREV DISCUSSION... /ISSUED 800 AM CDT SUN MAY 17 2015/ DISCUSSION... STRATIFORM RAIN ON THE BACK SIDE OF THE OVERNIGHT MCS WILL COME TO AN END BY AROUND MIDDAY. DURING THE AFTERNOON...THE LATEST DATA SUGGESTS ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS COULD FORM ALONG WHAT IS LIKELY THE TAIL END OF THE OLD PACIFIC FRONT FROM SE/E CNTRL OK UP INTO NW AR. WHILE THE INSTABILITY WILL STILL BE THERE...WINDS ALOFT WILL BE WEAKENING WITH TIME AS THE UPPER SYSTEM THAT BROUGHT YESTERDAY'S SEVERE WEATHER LIFTS QUICKLY NORTH AWAY FROM OUR AREA. THUS...THE SEVERE THREAT LATER TODAY MUCH LOWER THAN YESTERDAY. RAIN/STORM CHANCES RAMP BACK UP TONIGHT ACROSS SE OK INTO W CNTRL AR...WITH MORE FLOODING CONCERNS. LACY PREV DISCUSSION... /ISSUED 646 AM CDT SUN MAY 17 2015/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. SCATTERED MVFR CEILINGS MAY LINGER FOR THE FIRST COUPLE HOURS OF THE TAF VALID PERIOD...ESPECIALLY AT KBVO/KTUL/KRVS. OTHERWISE...GENERALLY VFR CONDITIONS WILL PREVAIL. INCLUDED A PROB30 GROUP FOR TSRA OVERNIGHT AT KFSM. PREV DISCUSSION... /ISSUED 320 AM CDT SUN MAY 17 2015/ DISCUSSION... ONGOING LINE OF STRONG TO SEVERE STORMS CONTINUES TO SLOWLY MOVE TO THE EAST EARLY THIS MORNING...WITH THE BULK OF THE HEAVY RAIN EXPECTED TO BE EAST OF THE FORECAST AREA AROUND SUNRISE. WILL KEEP THE FLASH FLOOD WATCH GOING FOR SOUTHEAST OKLAHOMA AND PORTIONS OF WESTERN ARKANSAS...BUT WILL TRIM SIGNIFICANTLY BEHIND THE ONGOING LINE. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON PRIMARILY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ALONG STALLED BOUNDARY. INSTABILITY WILL SUPPORT SOME SEVERE THREAT...BUT WEAKER WIND FIELDS WILL KEEP STORMS BELOW THE SEVERITY OF THE PAST 6 HOURS. HIGHS TODAY SHOULD BE A FEW DEGREES WARMER THAN THE LAST COUPLE OF DAYS...OWING TO A STRONG WESTERLY COMPONENT TO THE LOW LEVEL WINDS. THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS IN THE VICINITY OF THE STALLED BOUNDARY. HEAVY RAIN AND FLASH FLOODING MAY BECOME AN ISSUE ONCE AGAIN ACROSS SOUTHEAST OKLAHOMA...ESPECIALLY TOMORROW NIGHT. THIS POTENTIAL WILL HAVE TO BE CLOSELY MONITORED. WIDESPREAD THUNDERSTORM POTENTIAL WILL AGAIN INCREASE DURING THE TUESDAY/WEDNESDAY TIME FRAME AS DOMINANT SOUTHWESTERLY FLOW ALOFT ONCE AGAIN ESTABLISHES ITSELF. ANOTHER UPTICK IS EXPECTED LATE NEXT WEEK AND INTO EARLY NEXT WEEKEND. SEVERE WEATHER POTENTIAL THROUGH THE WEEK SHOULD BE FAIRLY LIMITED...WITH INCREASING POTENTIAL AGAIN NEXT WEEKEND AS WIND FIELDS BECOME MORE SUPPORTIVE. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 84 58 75 / 10 20 20 20 FSM 68 83 65 80 / 60 40 20 30 MLC 68 83 64 79 / 50 30 20 30 BVO 61 83 54 73 / 10 20 20 20 FYV 65 79 57 76 / 40 40 20 20 BYV 66 80 55 74 / 40 30 20 10 MKO 67 83 59 77 / 30 30 20 30 MIO 66 82 54 73 / 10 20 20 10 F10 67 83 61 76 / 20 30 20 30 HHW 69 83 66 81 / 60 30 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...30
Hazardous weather outlook, May 17, 1:23 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 123 PM CDT SUN MAY 17 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 123 PM CDT SUN MAY 17 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA...WESTERN ARKANSAS. ONSET...MID AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A FEW ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE BY MID AFTERNOON ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS WESTERN ARKANSAS. SEVERE THREAT WILL REMAIN LIMITED DUE TO WEAKER WIND SHEAR ALOFT COMPARED TO YESTERDAY. MARGINALLY SEVERE HAIL AND WIND WOULD BE THE MAIN THREATS. THIS ACTIVITY SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THERE IS STILL CONSIDERABLE UNCERTAINTY AS TO REDEVELOPMENT OF STORMS ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS LATE TONIGHT. IF STORMS DO FORM...TRAINING OVER SOME OF THE SAME AREAS THAT RECEIVED RAINS LAST NIGHT COULD LEAD TO FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY THRU SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE FORECAST AREA THIS UPCOMING WEEK. THUNDERSTORM CHANCES WILL EXIST EACH DAY...WITH THE HIGHEST CHANCES WEDNESDAY. THE GREATEST SEVERE RISK WILL BE ON WEDNESDAY AS WELL...WITH LOW RISK PREVAILING MOST DAYS. FLOODING WILL CONTINUE TO BE A CONCERN...BOTH FROM RIVERS AND FROM FLASH FLOODING...AS MORE ROUNDS OF POTENTIALLY HEAVY RAIN FALL ON AREAS THAT ARE NEARLY SATURATED AS IT IS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Local storm report, May 17, 9:31 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG INOLA 36.15N 95.51W
05/16/2015 ROGERS OK FIRE DEPT/RESCUE
MANY LARGE TREES BLOWN DOWN AND/OR SHEARED OFF IN THE
INOLA AREA...ESPECIALLY BETWEEEN COUNTY ROAD 4230 AND
COUNTY ROAD 4250.
&&
GEWLocal storm report, May 17, 11:32 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 5 ESE BROKEN ARROW 36.02N 95.71W
05/16/2015 WAGONER OK NWS EMPLOYEE
SEVERAL POWER POLES BLOWN OVER OR SNAPPED ON ONETA ROAD
JUST SOUTH OF THE INTERSECTION WITH HIGHWAY 51.
&&
GEWLocal storm report, May 17, 11:35 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1135 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG PRYOR 36.31N 95.32W
05/16/2015 MAYES OK BROADCAST MEDIA
TREES DOWN AND MANY BROKEN LIMBS IN AND AROUND PRYOR.
OTHER DAMAGE LIKELY TO THE NORTH AND NORTHWEST.
1224 AM TSTM WND DMG 1 NE KETCHUM 36.53N 95.01W
05/17/2015 CRAIG OK EMERGENCY MNGR
ONE DOUBLE WIDE TRAILER HOME DESTROYED. 4490 ROAD BETWEEN
COUNTY ROADS 300 AND 310.
0200 AM FLASH FLOOD 4 W HULBERT 35.93N 95.21W
05/17/2015 CHEROKEE OK COUNTY OFFICIAL
STATE HIGHWAY 80 CLOSED BETWEEN HWY 51 AND US 62 AT 9 AM.
ESTIMATED TO HAVE FLOODED AROUND OR AFTER 2 AM.
0200 AM FLASH FLOOD 2 W HAYWOOD 34.89N 95.98W
05/17/2015 PITTSBURG OK DEPT OF HIGHWAYS
STATE HIGHWAY 31 FROM INDIAN NATIONS TURNPIKE WEST TO
HAYWOOD CLOSED DUE TO HIGH WATER AT 9 AM. ESTIMATED TO
HAVE STARTED FLOODING AROUND 2 AM.
0230 AM FLASH FLOOD GANS 35.39N 94.69W
05/17/2015 SEQUOYAH OK LAW ENFORCEMENT
SMALL BRIDGE WASHED OUT. 1070 ROAD BLOCKED OFF DUE TO
HIGH WATER.
0400 AM FLASH FLOOD 1 N ROBBERS CAVE STATE 35.01N 95.34W
05/17/2015 LATIMER OK PARK/FOREST SRVC
FOURCHE MALINE RIVER WAS OUT OF BANKS OVER NIGHT. LARGE
TREES WASHED OUT AND FELL INTO STREAM.
0500 AM FLASH FLOOD WEST FORK 35.92N 94.19W
05/17/2015 WASHINGTON AR LAW ENFORCEMENT
WATER OVER A ROAD...VEHICLE STRANDED AR0UND 7 AM. INITIAL
FLOODING ESTIMATED AROUND 5 AM.
0800 AM FLASH FLOOD SAVOY 36.11N 94.33W
05/17/2015 WASHINGTON AR PUBLIC
ILLINOIS RIVER NEAR SAVOY REPORTED OUT OF ITS BANKS.
0900 AM FLASH FLOOD 2 NW HEAVENER 34.91N 94.63W
05/17/2015 LE FLORE OK DEPT OF HIGHWAYS
US 270 CLOSED DUE TO HIGH WATER JUST SOUTH OF JUNCTION
WITH US 271. BETWEEN WISTER AND HEAVENER. FLOODING LIKELY
STARTED EARLIER.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:12 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 63 min |
| May 17, 12:59 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 2 hr |
| May 17, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Madison, Washington | 62 min |
| May 17, 1:37 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 6 hr |
| May 17, 2:15 AM CDT | Special Weather Statement | TSA | Carroll, Crawford, Madison | 75 min |
| May 17, 2:37 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| May 17, 3:33 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison, Sebastian | 27 min |
| May 17, 4:10 AM CDT | Special Weather Statement | TSA | Franklin | 35 min |
| May 17, 6:36 AM CDT | Areal Flood Warning | TSA | Crawford, Washington | 8 hr |
Nearby
River Flood Warnings in Arkansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.